Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 50, NWS Grand Forks, ND

July 21, 20148 counties in North Dakota

NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 21, 2014, 8:09 PM CDT for 8 counties in North Dakota. It was in force for 66 min. 14 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2014, 8:09 PM CDT (01:09 UTC)
Expired
Jul 21, 2014, 9:15 PM CDT
In force
66 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
80.0 mph

Counties Barnes County, ND, Cass County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Steele County, ND, Traill County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 54 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 8:10 PM CDTTSTM WND GST 80Finley, NDNUMEROUS LARGE TREES BLOWN DOWN OR UPROOTED AROUND TOWN. ONE 8 INCH DIAMETER TREE FELL ON AND DAMAGED DECK FENCING. AN AUTOMOBILE WITH ATTACHED TRAILER WERE MOVED AND THE TRAILER WAS TWISTED AND COLLAPSED.
Jul 21, 8:16 PM CDTTSTM WND DMGGolden Lake, NDSEVERAL TREES BLOWN DOWN ON THE WEST SIDE OF THE LAKE.
Jul 21, 8:17 PM CDTTSTM WND GST 586 W Grand Forks, NDPEAK WIND MEASURED AT THE GRAND FORKS INTERNATIONAL AIRPORT.
Jul 21, 8:17 PM CDTTSTM WND GST 587 Wnw Grand Forks, NDPEAK WIND MEASURED AT THE GRAND FORKS INTERNATIONAL AIRPORT.
Jul 21, 8:18 PM CDTTSTM WND DMGGolden Lake, NDSEVERAL TREES BLOWN DOWN ON THE WEST SIDE OF THE LAKE.
Jul 21, 8:20 PM CDTTSTM WND DMGMichigan, NDSEVERAL SMALL TREES BLOWN OVER.
Jul 21, 8:22 PM CDTTSTM WND DMG2 Wsw Northwood, NDSEVERAL LARGE DIAMETER TREES SNAPPED NEAR THE GOLF COURSE.
Jul 21, 8:25 PM CDTTSTM WND GST 80Hatton, NDWIDEPSPREAD TREE DAMAGE OCCURRED THROUGHOUT NEWBURGH AND GARFIELD TOWNSHIPS IN NORTHEAST STEELE COUNTY. AT ONE HOMESTEAD NORTH OF HATTON...SEVERAL POPLAR TREES WERE SNAPPED AND A PATIO COVER WAS TORN OFF A HOUSE AND DEMOLISHED. TREE DAMAGE CONTINUED INTO ADJAC
Jul 21, 8:29 PM CDTTORNADO 12 E Kempton, NDA TORNADO TRACKED INTERMITTENTLY FOR ABOUT 8 MILES TO ABOUT 2 SSE OF ARVILLA BY 841 PM CDT. THIS TORNADO SNARLED TREES IN SHELTER BELTS AND BROKE DOWN NUMEROUS LARGE TREE BRANCHES...LIMBS AND WHOLE TREE TRUNKS ALONG ITS PATH. A FEW RURAL RESIDENCES AND FARM BU
Jul 21, 8:36 PM CDTTSTM WND DMGLarimore, NDNUMEROUS LARGE TREE BRANCHES AND LIMBS AND SEVERAL TREE TRUNKS WERE SNAPPED OFF DUE TO PROLONGED PERIODS OF DAMAGIMG WINDS. PEAK WINDS ESTIMATED TO 70 MPH.
Jul 21, 8:38 PM CDTTSTM WND DMGHolmes, NDWIDESPREAD WIND DAMAGE NOTED IN SHELTER BELTS ACROSS UNION TOWNSHIP. NUMEROUS LARGE TREE BRANCHES AND LIMBS WERE BROKEN DOWN AND AN OCCASIONAL TREE TRUNK WAS SNAPPED.
Jul 21, 8:42 PM CDTFUNNEL CLOUD2 Ese Arvilla, NDFUNNEL CLOUD WAS VIEWED FROM TURTLE RIVER STATE PARK.
Jul 21, 8:45 PM CDTFUNNEL CLOUD7 Wsw Larimore, ND
Jul 21, 8:53 PM CDTFUNNEL CLOUD6 W Larimore, ND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 21, 5:07 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 1.2 hours before the alert went out and 336 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2014-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3234 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2014-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3234 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1331 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

767 
WUUS53 KFGF 220109
SVRFGF
NDC003-017-035-039-063-091-097-099-220215-
/O.NEW.KFGF.SV.W.0050.140722T0109Z-140722T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
809 PM CDT MON JUL 21 2014

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BARNES COUNTY IN SOUTHEAST NORTH DAKOTA...
  NORTHWESTERN CASS COUNTY IN SOUTHEAST NORTH DAKOTA...
  GRAND FORKS COUNTY IN NORTHEAST NORTH DAKOTA...
  EASTERN GRIGGS COUNTY IN SOUTHEAST NORTH DAKOTA...
  NELSON COUNTY IN NORTHEAST NORTH DAKOTA...
  STEELE COUNTY IN SOUTHEAST NORTH DAKOTA...
  WESTERN TRAILL COUNTY IN SOUTHEAST NORTH DAKOTA...
  CENTRAL WALSH COUNTY IN NORTHEAST NORTH DAKOTA...

* UNTIL 915 PM CDT

* AT 807 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 9 MILES NORTHWEST OF MCVILLE TO 8 MILES EAST OF
  MCVILLE TO FINLEY TO 9 MILES EAST OF VALLEY CITY...AND MOVING
  NORTHEAST AT 60 MPH.

  THESE ARE VERY DANGEROUS STORMS.

  HAZARD...80 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
           SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
           CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
           EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LAKOTA...MAPES AND HOPE AROUND 815 PM CDT.
  PETERSBURG...MICHIGAN AND COLGATE AROUND 820 PM CDT.
  WHITMAN...PAGE AND GOLDEN LAKE AROUND 825 PM CDT.
  NORTHWOOD...LARIMORE AND DAHLEN AROUND 830 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE ORR...HATTON...PORTLAND...PARK
RIVER...MINTO AND GRAFTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM...ON THE LOWEST FLOOR OF
A BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM...ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4852 9770 4847 9723 4756 9712 4677 9789
      4764 9807 4800 9842
TIME...MOT...LOC 0109Z 214DEG 51KT 4791 9825 4782 9798
          4752 9784 4696 9780

HAIL...1.00IN
WIND...80MPH

$$

JR
1 follow-up statement
080 
WWUS53 KFGF 220150
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
850 PM CDT MON JUL 21 2014

NDC003-017-039-220159-
/O.CAN.KFGF.SV.W.0050.000000T0000Z-140722T0215Z/
BARNES ND-CASS ND-GRIGGS ND-
850 PM CDT MON JUL 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GRIGGS...NORTHWESTERN
CASS AND EASTERN BARNES COUNTIES IN SOUTHEAST NORTH DAKOTA IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA. A LINE OF STORMS REMAINS IN EASTERN CASS AND EASTERN 
TRAILL COUNTIES AND A DIFFERENT WARNING CONTINUES FOR THOSE AREAS.

LAT...LON 4780 9782 4806 9828 4833 9797 4849 9774
      4847 9723 4756 9712 4731 9737
TIME...MOT...LOC 0149Z 222DEG 44KT 4813 9784 4813 9751
          4797 9736 4755 9712

$$

NDC035-063-091-097-099-220215-
/O.CON.KFGF.SV.W.0050.000000T0000Z-140722T0215Z/
GRAND FORKS ND-NELSON ND-STEELE ND-TRAILL ND-WALSH ND-
850 PM CDT MON JUL 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
WALSH...NORTHWESTERN TRAILL...NORTHEASTERN STEELE...NORTHEASTERN
NELSON AND GRAND FORKS COUNTIES UNTIL 915 PM CDT...

AT 847 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM DAHLEN TO GILBY TO GRAND FORKS AFB TO CUMMINGS...AND 
MOVING NORTHEAST AT 50 MPH.

THESE ARE VERY DANGEROUS STORMS.

HAZARD...80 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
         CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
         EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LANKIN AND FORDVILLE AROUND 855 PM CDT.
  FOREST RIVER...CONWAY AND ARDOCH AROUND 900 PM CDT.
  MINTO...VOSS AND POLAND AROUND 905 PM CDT.
  PARK RIVER...WARSAW AND VESELEYVILLE AROUND 910 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE GRAFTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM...ON THE LOWEST FLOOR OF
A BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4780 9782 4806 9828 4833 9797 4849 9774
      4847 9723 4756 9712 4731 9737
TIME...MOT...LOC 0149Z 222DEG 44KT 4813 9784 4813 9751
          4797 9736 4755 9712

HAIL...1.00IN
WIND...80MPH

$$

JR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 6:45 PM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jul 21, 6:45 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
645 PM CDT MON JUL 21 2014

.UPDATE...
ISSUED AT 640 PM CDT MON JUL 21 2014

ADJUSTED EARLY EVENING POPS HIGHLIGHTING MAIN CONVECTION OVER THE
FAR NW FA. MAIN THREAT WILL BE WIND AND HEAVY RAIN. EXPECT
CONVECTION TO GRADUALLY EXPAND AS MAIN COMPLEX MOVES IN FROM THE
WEST WITH HEAVY RAIN/DAMAGING WINDS MAIN THREAT. NO OTHER
CHANGES.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 315 PM CDT MON JUL 21 2014

CONVECTION TIMING AND SEVERITY WILL BE THE MAIN FORECAST HEADACHE
FOR THE SHORT TERM.

STORMS HAVE DEVELOPED OVER WESTERN ND A FEW HOURS SOONER THAN
ORIGINALLY THOUGHT. A LITTLE BIT OF ACTIVITY HAS FIRED NORTH OF
THE BOUNDARY IN THE UPPER DEVILS LAKE BASIN...BUT CONVECTION IN
THAT AREA HAS BEEN SUB SEVERE SO FAR. THE STRONGEST ACTIVITY HAS
BEEN IN THE WESTERN PART OF THE STATE WITH THE MAIN
SHORTWAVE...BUT OUR NORTHWESTERN COUNTIES WILL BE UNDER THE GUN IN
THE NEXT FEW HOURS AS THE SHORTWAVE MOVES CLOSER AND THE
ATMOSPHERE CONTINUES TO DESTABILIZE WITH ML CAPE ABOVE 3000 J/KG.
WITH A SFC BOUNDARY HANGING AROUND IN THE AREA...THERE COULD BE
ENOUGH LOW LEVEL HELICITY TO GET STORMS TURNING IF THEY ARE
ISOLATED ENOUGH. THUS...TORNADO WATCH FOR OUR NORTHWEST EARLY ON
IN THIS EVENT.

LATER ON TONIGHT...THE THUNDERSTORMS ARE EXPECTED TO EVOLVE INTO A
COMPLEX MOVING ACROSS THE CWA. WITH PLENTY OF MOISTURE FEEDING
INTO THE COMPLEX AS DEW POINTS RISE INTO THE 70S...AND THE HIGHLY
UNSTABLE AIR MASS...STORMS SHOULD MAINTAIN THEMSELVES AS THEY MOVE
INTO THE RED RIVER VALLEY AND THEN INTO MN. BULK SHEAR VALUES ARE
AROUND 40 TO 50 KTS ALTHOUGH THE LOW LEVEL SHEAR IS NOT NEARLY AS
STRONG AS NEAR THE SFC BOUNDARY. MODEL SOLUTIONS CONTINUE TO POINT
TO A BOW ECHO TYPE PATTERN...AND THE HRRR HAS BEEN CONSISTENT ON
SHOWING HIGH WIND GUSTS ALONG WITH THE STORMS. SIGNS CONTINUE TO
POINT TO A MCS ARRIVING IN THE VALLEY THIS EVENING AND MOVING
EASTWARD INTO MN AFTER MIDNIGHT. DERECHO COMPOSITE ON THE SPC MESO
PAGE IS IN THE 6 TO 8 RANGE...SO WILL KEEP THE DAMAGING WIND TAGS
IN THE GRIDS FOR THIS EVENING.

THE OTHER THREAT WILL BE HEAVY RAINFALL. THE MODELS CONTINUE TO
CRANK OUT BULLSEYES OF OVER 2 INCHES IN A VERY SHORT TIME
PERIOD. WITH PWAT VALUES UP TO 1.5 INCHES AND 850MB MOISTURE
TRANSPORT CONTINUING TO PUSH MORE MOISTURE INTO OUR
COUNTIES...HEAVY RAINFALL CONTINUES TO SEEM REASONABLE. THE ISSUE
WILL BE WHERE IT FALL AND HOW LONG THE PRECIP WILL LAST. MANY OF
THE SHORT RANGE MODELS HAVE BEEN TRENDING FURTHER NORTH WITH THE
TRACK OF THE CONVECTION...WHICH WOULD TAKE IT ALONG THE NORTHERN
EDGE OF THE MOST WARM AND MOIST AIR. THE FLY IN THE OINTMENT WILL
BE THE MOVEMENT OF THE STORMS AS THE COMPLEX ACCELERATES ACROSS
THE CWA. SINCE THERE HAS BEEN FAIRLY DRY WEATHER THE PAST FEW
WEEKS OVER THE VALLEY...WILL HOLD OFF ON ANY FLOOD WATCHES FOR
NOW BUT HAVE TO KEEP AN EYE ON THE STORMS AS THEY APPROACH THE MN
LAKES COUNTRY LATER TONIGHT.

THERE COULD BE SOME LINGERING SHOWERS AND STORMS IN THE EASTERN
COUNTIES TOWARDS TOMORROW MORNING...BUT THERE SHOULD BE A DRYING
TREND AS A COLD FRONT MOVES IN AND HIGH PRESSURE ARRIVES. TUESDAY
WILL BE QUITE A BIT COOLER THAN TODAY...WITH HIGHS IN THE 70S TO
LOW 80S AND DEW POINTS BACK DOWN INTO THE 50S. SFC HIGH PRESSURE
WILL CONTINUE INTO TUESDAY NIGHT AND KEEP LOWS MUCH COOLER THAN
THEY HAVE BEEN THE PAST FEW NIGHTS.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 315 PM CDT MON JUL 21 2014

WEDNESDAY TO MONDAY...MODELS IN FAIR AGREEMENT WITH THE EXTENDED
TIME FRAME. OVERALL TEMPS REGIME WILL BE NORMAL TO BELOW NORMAL
TEMPS WITH DRY WEATHER FEATURED MOST DAYS AS SFC HIGH PRESSURE
COMBINED WITH PREDOMINANTLY NW FLOW ALOFT PERSISTS. THE EXCEPTION IS
THURSDAY NIGHT INTO FRIDAY AND SUNDAY WITH CHC THUNDERSTORMS AS
RIDGING SHUNTS BACK TO THE WEST WITH POTENT SHORT WAVE RIDING OVER
THE TOP BRINGING INSTABILITY AND FORCING TO THE NORTHERN PLAINS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 640 PM CDT MON JUL 21 2014

BEST ATTEMPT AT TIMING CONVECTION PROPAGATING EASTWARD ACROSS THE
FORECAST AREA. MAIN HAZARD WILL BE DAMAGING WINDS AND VERY HEAVY
RAIN. WILL LIKELY SEE MVFR/IFR CIGS/VSBY IN STRONGER CELLS.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NDZ039-049-052-053.

MN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MNZ003-029>032-040.

&&

UPDATE...VOELKER
SHORT TERM...JR
LONG TERM...JK
AVIATION...VOELKER
Hazardous weather outlook, Jul 21, 6:34 AM CDT, 13 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
634 AM CDT MON JUL 21 2014

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-221300-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
634 AM CDT MON JUL 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF
THE REGION LATER THIS AFTERNOON AND EVENING. THE MOST LIKELY AREA
FOR SEVERE STORMS WILL BE SOUTH OF HIGHWAY TWO. DAMAGING WINDS AND
LARGE HAIL ARE LIKELY...WITH A TORNADO ALSO POSSIBLE. SOME WIND
GUSTS COULD BE PARTICULARLY DAMAGING. INTENSE RAINFALL RATES ARE
EXPECTED...AND COULD LEAD TO ISOLATED AREAS OF VERY HEAVY
RAINFALL.

DANGEROUS HOT AND HUMID CONDITIONS ARE EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE LATER THIS WEEK INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING.

TG

In the hours before

Local storm report, Jul 21, 7:14 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
714 PM CDT MON JUL 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     HAIL             LARIMORE                47.91N 97.63W
07/21/2014  E1.00 INCH       GRAND FORKS        ND   TRAINED SPOTTER

            HAIL RANGING FROM 3/4 TO 1 INCH

&&

MEWENS
Local storm report, Jul 21, 7:23 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
723 PM CDT MON JUL 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0721 PM     HAIL             4 E LARIMORE            47.91N 97.54W
07/21/2014  E1.75 INCH       GRAND FORKS        ND   TRAINED SPOTTER

&&

MEWENS
Local storm report, Jul 21, 7:44 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
744 PM CDT MON JUL 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TORNADO          16 ENE BRANTFORD        47.69N 98.60W
07/21/2014                   EDDY               ND   PUBLIC

            RELAYED BY STATE RADIO. TIME APPROXIMATE.

&&

MEWENS
Local storm report, Jul 21, 7:47 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
747 PM CDT MON JUL 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0746 PM     HAIL             4 E LARIMORE            47.91N 97.54W
07/21/2014  E0.88 INCH       GRAND FORKS        ND   PARK/FOREST SRVC

&&

MEWENS
Local storm report, Jul 21, 8:00 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
800 PM CDT MON JUL 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0751 PM     TSTM WND GST     6 W GRAND FORKS         47.92N 97.20W
07/21/2014  M66 MPH          GRAND FORKS        ND   ASOS

            PEAK WINDS MEASURED AT THE GRAND FORKS INTERNATIONAL
            AIRPORT /KGFK/.

&&

JRITTERL
Local storm report, Jul 21, 8:01 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
801 PM CDT MON JUL 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 PM     HAIL             4 W LARIMORE            47.91N 97.71W
07/21/2014  E1.00 INCH       GRAND FORKS        ND   LAW ENFORCEMENT

&&

JRITTERL

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 7:03 PM CDTSevere Thunderstorm WarningFGFGrand Forks27 min
Jul 21, 7:26 PM CDTSevere Thunderstorm WarningFGFBarnes, Eddy, Griggs, Nelson, Steele64 min
Jul 21, 7:30 PM CDTSevere Thunderstorm WarningFGFGrand Forks60 min
Jul 21, 7:38 PM CDTTornado WarningFGFEddy, Griggs, Nelson, Steele37 min
Jul 21, 7:48 PM CDTSevere Thunderstorm WarningFGFGrand Forks57 min
Jul 21, 8:26 PM CDTFlash Flood WarningFGFGrand Forks6 hr
Jul 21, 8:29 PM CDTTornado WarningFGFGrand Forks46 min
Jul 21, 8:43 PM CDTSevere Thunderstorm WarningFGFCass, Grand Forks, Traill46 min
Jul 21, 11:10 PM CDTHigh Wind WarningFGFGrand Forks, Traill5 hr

Nearby

Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.